Open Access

Two-point boundary value problems for higher-order linear differential equations with strong singularities

Boundary Value Problems20062006:83910

Received: 4 April 2004

Accepted: 14 December 2004

Published: 3 January 2006


For strongly singular higher-order linear differential equations together with two-point conjugate and right-focal boundary conditions, we provide easily verifiable best possible conditions which guarantee the existence of a unique solution.


Boundary ConditionDifferential EquationPartial Differential EquationUnique SolutionOrdinary Differential Equation


Authors’ Affiliations

Department of Mathematical Sciences, Florida Institute of Technology, Melbourne, USA
A. Razmadze Mathematical Institute, Georgian Academy of Sciences, Tbilisi, Georgia


  1. Agarwal RP: Focal boundary value problems for differential and difference equations, Mathematics and Its Applications. Volume 436. Kluwer Academic Publishers, Dordrecht; 1998:x+289.View ArticleGoogle Scholar
  2. Agarwal RP, O'Regan D: Singular differential and integral equations with applications. Kluwer Academic Publishers, Dordrecht; 2003:xii+402.View ArticleMATHGoogle Scholar
  3. Kiguradze IT: On a singular boundary value problem. Journal of Mathematical Analysis and Applications. 1970,30(3):475–489. 10.1016/0022-247X(70)90135-6MathSciNetView ArticleMATHGoogle Scholar
  4. Kiguradze IT: On a singular multi-point boundary value problem. Annali di Matematica Pura ed Applicata. Series IV. 1970, 86: 367–399. 10.1007/BF02415727MathSciNetView ArticleMATHGoogle Scholar
  5. Kiguradze I: Some singular boundary value problems for ordinary differential equations. Tbilisi University Press, Tbilisi; 1975.Google Scholar
  6. Kiguradze I: Some optimal conditions for the solvability of two-point singular boundary value problems. Functional Differential Equations 2003,10(1–2):259–281. Functional differential equations and applications (Beer-Sheva, 2002)MathSciNetMATHGoogle Scholar
  7. Kiguradze I: On two-point boundary value problems for higher order singular ordinary differential equations. Georgian Academy of Sciences. A. Razmadze Mathematical Institute. Memoirs on Differential Equations and Mathematical Physics 2004, 31: 101–107.MathSciNetMATHGoogle Scholar
  8. Kiguradze IT, Chanturia TA: Asymptotic properties of solutions of nonautonomous ordinary differential equations, Mathematics and Its Applications (Soviet Series). Volume 89. Kluwer Academic Publishers, Dordrecht; 1993:xiv+331. Translated from the 1985 Russian originalView ArticleGoogle Scholar
  9. Kiguradze I, Půža B: Conti-Opial type existence and uniqueness theorems for nonlinear singular boundary value problems. Functional Differential Equations 2002,9(3–4):405–422. Dedicated to L. F. Rakhmatullina and N. V. Azbelev on the occasion of their seventieth and eightieth birthdaysMathSciNetMATHGoogle Scholar
  10. Kiguradze I, Půža B, Stavroulakis IP: On singular boundary value problems for functional differential equations of higher order. Georgian Mathematical Journal 2001,8(4):791–814.MathSciNetMATHGoogle Scholar
  11. Kiguradze IT, Shekhter BL: Singular boundary value problems for second-order ordinary differential equations. In Current problems in mathematics. Newest results, Vol. 30 (Russian), Itogi Nauki i Tekhniki. Akad. Nauk SSSR Vsesoyuz. Inst. Nauchn. i Tekhn. Inform., Moscow; 1987:105–201, 204. Translated in J. Soviet Math. 43 (1988), no. 2, 2340–2417Google Scholar
  12. Kiguradze I, Tskhovrebadze G: On two-point boundary value problems for systems of higher-order ordinary differential equations with singularities. Georgian Mathematical Journal 1994,1(1):31–45. 10.1007/BF02315301MathSciNetView ArticleMATHGoogle Scholar
  13. Maĭorov VE: On the existence of solutions of higher-order singular differential equations. Rossiĭskaya Akademiya Nauk. Matematicheskie Zametki 1992,51(3):75–84. translation in Math. Notes 51 (1992), no. 3–4, 274–281Google Scholar
  14. Půža B: On a singular two-point boundary value problem for the nonlinearth-order differential equation with deviating arguments. Georgian Mathematical Journal 1997,4(6):557–566. 10.1023/A:1022107625905MathSciNetView ArticleMATHGoogle Scholar
  15. Půža B, Rabbimov A: On a weighted boundary value problem for a system of singular functional-differential equations. Georgian Academy of Sciences. A. Razmadze Mathematical Institute. Memoirs on Differential Equations and Mathematical Physics 2000, 21: 125–130.MATHGoogle Scholar
  16. Tskhovrebadze GD: On a multipoint boundary value problem for linear ordinary differential equations with singularities. Universitatis Masarykianae Brunensis. Facultas Scientiarum Naturalium. Archivum Mathematicum 1994,30(3):171–206.MathSciNetMATHGoogle Scholar
  17. Tskhovrebadze G: On the modified boundary value problem of de la Vallée–Poussin for nonlinear ordinary differential equations. Georgian Mathematical Journal 1994,1(4):429–458. 10.1007/BF02307450MathSciNetView ArticleMATHGoogle Scholar
  18. Wong PJY, Agarwal RP: Singular differential equations with boundary conditions. Mathematical and Computer Modelling 1998,28(1):37–44. 10.1016/S0895-7177(98)00079-XMathSciNetView ArticleMATHGoogle Scholar


© Agarwal and Kiguradze 2006